Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 17, NWS Gaylord, MI

February 20, 2016

NWS Gaylord, MI issued this small craft advisory at Feb 20, 2016, 5:14 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 5:14 AM EST (10:14 UTC)
Expired
Feb 20, 2016, 9:30 PM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

255 
WHUS73 KAPX 201014
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
514 AM EST SAT FEB 20 2016

LMZ323-341-342-344>346-201815-
/O.CAN.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
/O.NEW.KAPX.SC.Y.0017.160220T1014Z-160221T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
514 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-201815-
/O.CAN.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
/O.NEW.KAPX.SC.Y.0017.160220T1014Z-160221T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
514 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
062 
WHUS73 KAPX 201502
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EST SAT FEB 20 2016

LHZ349-LMZ323-344>346-201615-
/O.CAN.KAPX.SC.Y.0017.000000T0000Z-160221T0000Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1002 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-346-LMZ341-342-201800-
/O.EXT.KAPX.SC.Y.0017.000000T0000Z-160220T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1002 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-202315-
/O.EXT.KAPX.SC.Y.0017.000000T0000Z-160221T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1002 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
885 
WHUS73 KAPX 202037
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EST SAT FEB 20 2016

LHZ347-348-210445-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-160221T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
337 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
119 
WHUS73 KAPX 210230
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
930 PM EST SAT FEB 20 2016

LHZ347-348-210330-
/O.CAN.KAPX.SC.Y.0017.000000T0000Z-160221T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
930 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:00 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 20, 3:00 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
300 AM EST SAT FEB 20 2016

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 300 AM EST SAT FEB 20 2016

SURFACE LOW HAS REACHED FAR SE ONTARIO EARLY THIS MORNING...WITH THE
500 MB LOW CENTER JUST AHEAD OF IT. BACK EDGE OF WIDESPREAD
RAIN/SNOW SHIELD HAS REACHED THE TIP OF THE MITT/STRAITS AREA...
LEAVING MUCH OF NRN LWR MICHIGAN HIGH AND DRY WITH SOME CLEARING
TAKING PLACE ACROSS WRN LWR MICHIGAN ATTM. ALL SURFACE TEMPS REMAIN
WELL ABOVE FREEZING ACROSS LWR MICHIGAN AND A COUPLE OF DEGREES
ABOVE FREEZING ACROSS UPR MICHIGAN. W/SW WINDS ARE STILL RATHER
GUSTY AT THIS HOUR...WITH THE STRONGEST GUSTS ACROSS N CENTRAL LWR
MICHIGAN AROUND GLR AND HTL WHERE WINDS HAVE RECENTLY GUSTED TO 30
TO 40 MPH. FORECAST QUESTIONS FOR TODAY AND TONIGHT INCLUDING POPS
AND PRECIP TYPE AS WELL AS TEMP AND WIND TRENDS IN THE WAKE OF THE
DEPARTING LOW.

NEARLY VERTICALLY STACKED LOW WILL GRADUALLY WEAKEN AND OPEN AS IT
PUSHES NE TO THE ONTARIO/QUEBEC BORDER THIS MORNING AND THEN THRU
QUEBEC THIS AFTERNOON AND TONIGHT. TWO DISTINCT SHORT WAVES AND
ASSOCIATED SPOKES OF MOISTURE WILL SWING THRU NRN MICHIGAN ON THE
BACK SIDE OF THE DEPARTING LOW. THE FIRST WILL SLIDE INTO OUR CWA
EARLY THIS MORNING...EXITING OUR CWA THIS AFTERNOON. THE SECOND WILL
ARRIVE THIS EVENING AND PUSH EAST OF OUR CWA OVERNIGHT. ANY CLEARING
THAT HAS TAKEN PLACE ACROSS OUR SRN CWA WILL BE SHORT-LIVED AS
ADDITIONAL LOW/MID CLOUDS SPREAD BACK INTO THIS AREA EARLY THIS
MORNING WITH THE FIRST SHORT WAVE. ANOTHER REINFORCING SHOT OF
LOW/MID LEVEL MOISTURE WILL THEN ARRIVE THIS EVENING WITH THE SECOND
WAVE. STILL APPEARS ANY ADDITIONAL CHANCES OF PRECIP SHOULD REMAIN
LIMITED TO OUR NRN CWA FROM THE TIP OF THE MITT NORTHWARD THRU THE
STRAITS INTO ERN UPR MICHIGAN...AND THIS SHOULD APPLY TO BOTH SHORT
WAVES AS DEEPEST MOISTURE AND BEST LIFT REMAIN OVER THIS AREA. WEAK
CAA IN THE WAKE OF THE LOW WILL LIKELY LEND TO A SCATTERED MIX OF
RAIN AND SNOW TODAY FOR THESE AREAS...WHICH SHOULD BECOME ALL SNOW
TONIGHT AS SURFACE TEMPS DROP BELOW FREEZING AGAIN.

WITH RESPECT TO TEMPS...HIGHS WILL RANGE FROM THE UPPER 30S IN ERN
UPR MICHIGAN TO THE MID 40S NEAR SAGINAW BAY. ENHANCED CAA WITH THE
SECOND WAVE WILL DROP OVERNIGHT LOWS INTO MAINLY THE 20S TONIGHT.
WESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY AND
ESPECIALLY TONIGHT.

&&

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 300 AM EST SAT FEB 20 2016

(2/21)SUNDAY...THE DAY IS QUITE THE QUANDARY. INITIALLY, THERE IS
LITTLE TO MARGINAL INSTABILITY (DELTA T<12C) WITH THE RH IN THE 850-
700 MB LAYER AROUND 60%, BUT THEN STARTING AROUND 18Z THE
INSTABILITY OFF OF LAKES SUPERIOR AND MICHIGAN SHOULD SUPPORT SOME
LAKE SNOW, WITH 850 MB TEMPERATURES AROUND -13C, BUT THE AIR MASS
LOOKS SO DRY (850-700 MB RH<20%), THAT LITTLE SNOW LOOKS TO FALL. SO
WILL LEAVE THE GOING FORECAST OF SCATTERED FLURRIES THROUGH THE DAY.
THE MODELS OVERNIGHT SHOW THAT THE SFC HIGH BUILDS INTO THE UPPER
GREAT LAKES AND SHOULD KEEP THINGS DRY.

(2/22)MONDAY...THE CONDITIONS ON THIS DAY ARE ALMOST AS MARGINAL. IN
THE MORNING, THE RETURN FLOW IN THE 1000-850 MB LAYER BEGINS,
PRODUCING LAKE CLOUDS FROM THE INSTABILITY, BUT AGAIN, THE 850-700
MB LAYER RH IS <20% ON ALL OF THE MODELS AS THE HIGH CONTINUES TO
DRIFT EAST. THIS LASTS INTO THE EARLY EVENING (AROUND 00Z). IT LOOKS
LIKE THERE COULD BE SOME LIGHT SNOW AS THE -10C ISOTHERM AT 850 MB
CONTINUES TO REMAIN OVER C LAKE MICHIGAN THROUGH 06Z. ALTHOUGH THE
BEST CONVERGENCE IS OVER W UPPER WITH THE 60KNOT 500MB SPEED MAX
WHICH IS ASSOCIATED WITH THE BEST MOISTURE IN THE 850-700 MB LAYER.
SO WILL HAVE SOME LOW CHANCE POPS AS THE LES AND THE FORCING WILL
INCREASE BY 12Z.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 300 AM EST SAT FEB 20 2016

AS HAS BEEN REMARKED FOR THE PAST FEW DAYS, MONDAY INTO TUESDAY
MARKS THE TRANSITION OF THE ZONAL FLOW INTO THE MORE AMPLIFIED
RIDGE/TROUGH PATTERN AS THE COLDER POLAR AIR DIVES ONCE AGAIN INTO
THE EASTERN HALF OF THE US. AS THE 500 MB TROUGH THURSDAY BECOMES
NEGATIVELY TILTED AND SPINS UP THE NEXT EASTERN STORM. THE MODELS
HAVE PULLED THE 500 MB TROUGH BACK INTO THE UPPER GREAT LAKES
ALLOWING THE MODELS TO PUSH THE SFC LOW UP THE SPINE OF THE
APPALACHIANS. THIS COULD PRODUCE SOME SNOW IN NE LOWER, SO WILL
HAVE TO WATCH THIS STORM AS THE TRACK COULD MOVE EAST, AND MORE
LIKELY BOMB OFF THE EAST COAST RATHER THAN PRODUCE SNOW OVER THE
UPPER GREAT LAKES. HOWEVER, THIS WILL KEEP US BELOW NORMAL AS THE
FLOW WOULD BE NORTH OUT OF CANADA. THIS COULD STILL PRODUCE SOME
LAKE SNOW INTO FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1155 PM EST FRI FEB 19 2016

LOW VFR/MVFR CIGS WILL REMAIN OVER ALL NRN LWR MICHIGAN TAF SITES
OVERNIGHT THROUGH SATURDAY NIGHT AS ADDITIONAL LOW LEVEL MOISTURE
WRAPS AROUND THE BACK SIDE OF DEPARTING LOW PRESSURE. SMALL
CHANCES OF RAIN AND/OR SNOW WILL CONTINUE THRU SATURDAY NIGHT...
BUT THE CHANCES ARE RELATIVE SMALL AS DEEPEST MOISTURE AND BEST
LIFT REMAINS NORTH OF LWR MICHIGAN. W/SW WINDS GUSTING TO 20 TO
30 KTS OVERNIGHT WILL SHIFT TO THE WEST ON SATURDAY AND THEN
DIMINISH TO UNDER 10 KTS SATURDAY NIGHT.

&&

.MARINE...
ISSUED AT 300 AM EST SAT FEB 20 2016

GALE WARNING CRITERIA WINDS AND WAVES WILL LINGER EARLY THIS MORNING
ACROSS OUR NEARSHORE AREAS IN THE WAKE OF DEPARTING LOW PRESSURE.
WINDS AND WAVES GRADUALLY DIMINISH TODAY...BUT WILL REMAIN WITHIN
SCA CRITERIA THRU EARLY EVENING. THE CHANCE OF MIXED RAIN AND SNOW
WILL REMAIN ACROSS FAR NRN LAKES MICHIGAN AND HURON NEARSHORE AREAS
THRU TONIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR LHZ345>349.

LM...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR LMZ323-341-
     342-344>346.

LS...NONE.
&&

NEAR TERM...MLR
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...MLR
Hazardous weather outlook, Feb 20, 3:00 AM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
300 AM EST SAT FEB 20 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
300 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

GALES WILL LINGER EARLY THIS MORNING ACROSS ALL NEARSHORE WATERS OF
NORTHERN LAKE MICHIGAN AND NORTHERN LAKE HURON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT
ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.